MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA DUAL PORT Q-SYTE; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA DUAL PORT Q-SYTE; PERIPHERAL IV CATHETERS
Catalog Number 383538
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva dual port q-syte tubing ballooned.The following information was provided by the initial reporter: our system is not letting me access the safety file, but basically we had a nexia 20g iv that swelled when flushed, which obviously cause the patient quite a bit of pain.Hard to flush, swelling in patients arm.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the extension tubing swelled when flushed was confirmed and the cause may have been associated with use of the device.One 20g nexiva device was received with two open unit packages from lot #3354890.The returned device exhibited evidence of use.The extension tubing was ballooned and expanded adjacent to the catheter adapter.The lumen of the iv catheter was patent to infusion and no occlusions or leaks were detected during functional testing.The wall thickness was found to be within specification.This type of damage can occur due to over-pressurization.The instructions for use (ifu) indicates that the maximum power injector pressure limit setting is 300 psi.No damage or defects associated with the manufacturing process or raw materials that could cause or contribute to the reported issue were identified from the sample analysis.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.No other similar complaints have been reported from the implicated lot.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA DUAL PORT Q-SYTE
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19705613
Report Number1710034-2024-00698
Device Sequence Number18089089
Product Code FOZ
UDI-Device Identifier00382903835386
UDI-Public(01)00382903835386
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383538
Device Lot Number3354890
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown